My derm prescribed concentrated hydroquinone for my acne spots to be used with acne cream Differin. After using them together for 2 months, my skin got very irritated, red and acne spots are darker than before. Also, my skin seemed to have tiny hollowed spots all over face whereever I put HQ. How should I fix it? Is it permanent?
My Skin is Irritated & my Acne Spots Are Darker with Hollowed Spots After Hydroquinone Use. Is It Permanent and How to Fix It?
Doctor Answers (1)
Skin darkening after hydro quinine use
From your description it sounds like you have developed an irritant dermatitis with subsequent hyperpigmentation (skin darkening) after hydroquinone use. This is a possible side effect with hydroquinone as well as With Differin. It sounds like you need to discuss management of your medications and skin care products with your doctor. You may need to stop using these medications for a short period and treat with a topical steroid. Good luck!
Web reference: http://www.aglowdermatology.com
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.